MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 5MM X 15MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 5MM X 15MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number M003SRC05150
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The balloon (subject device) was returned for analysis and it was discovered that there was a tear/hole/perforation noted on the balloon (subject device).The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, there were no visual anomalies noted to the device.During a functional inspection, a demonstration guidewire was advanced to the distal tip without resistance.An attempt was made to inflate the balloon, and a leak was discovered due to the hole/perforation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated there was no damage noted to the packaging prior to preparation of the device, the balloon catheter system was used as per dfu, no other anomalies were noted to the device after removal from the packaging or prior to preparation , continuous flush was maintained.50% contrast was used during procedure.It is most likely that the device may have been unintentionally damaged during preparation as inflation difficulty was noted during the preparation, but was continued to be used during the procedure.Additional information states the balloon continued to lose inflation during the preparation stages."was the balloon able to be successfully inflated/deflated during preparation? yes, but continued to lose inflation".During analysis, the balloon catheter was inspected and a tear/hole/perforation was noted on the balloon.An assignable cause of procedural factors will be assigned to the as reported and as analyzed defect 'balloon difficult to inflate' along with the additional as analyzed defect 'balloon has hole/perforation during use' since these issues is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TRANSFORM COMPLIANT 5MM X 15MM - US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19035917
Report Number3008881809-2024-00145
Device Sequence Number7042192
Product Code MJN
UDI-Device Identifier07613327004472
UDI-Public07613327004472
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Catalogue NumberM003SRC05150
Device Lot Number23528719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Initial Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCHRO 2 GUIDEWIRE (STRYKER).
Patient SexUnknown